Minnesota, 2016Damaging Wind in Minnesota, June 25, 2016
June 25, 2016 · NWS ARX · 1 event in 1 county or zone
Thunderstorms developed late in the evening of June 25th across southeast Minnesota as a cold front advanced through the region. These storms blew down some trees in La Crescent (Houston County).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed late in the evening of June 25th across southeast Minnesota as a cold front advanced through the region. These storms blew down some trees in La Crescent (Houston County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 25, 11:02 PM CST, 12 minutes earlier.
Area forecast discussion, Jun 25, 11:02 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1202 AM CDT SUN JUN 26 2016
.SHORT TERM...(Tonight through Sunday Night)
Issued at 240 PM CDT Sat Jun 25 2016
At 2 pm, surface analysis had a cold front extending from far
northwest MN through eastern SD...into central NE. Warm air/moisture
advection ahead of this front along with lift from weak/embedded mid-
level shortwave trough was producing scattered thunderstorms over
west central WI. Otherwise, a hot/humid day across the area with
temperatures in the middle 80s to lower 90s and heat indices of 95-
100 degrees.
Looking for storms to fire quickly along the cold front across
northwest MN into eastern SD this afternoon, then move southeast
into the region by 8 pm (from north central WI into southeast
MN/northeast IA)...exiting east/southeast of the forecast area
around 3 or 4 am. CAPE values ahead of the front over our area
remains respectable, but better 0-3km bulk shear lagging behind. As
such, expecting a broken band of storms to roll in per latest CAMS,
but not expecting high-end severe event. However, could still see a
few strong to severe storms mainly from north central WI to
southeast MN, then weakening as they move farther southeast into the
area later this evening/tonight. Damaging winds and torrential
downpours will be the main threat with the storms with large hail
and perhaps an isolated tornado being secondary threats.
Drier air filters into the area Sunday on breezy west winds behind
the front. Look for highs in the middle and upper 80s. Sunday night
looks to be a comfortable night with lows falling into the upper 50s
to the lower 60s.
.LONG TERM...(Monday through Saturday)
Issued at 240 PM CDT Sat Jun 25 2016
High pressure will be the dominant weather feature through Wednesday
for dry and cooler conditions. Look for highs Monday in the upper
60s across northern WI to near 80 across far northeast IA/southwest
WI and in the 70s Tue and Wed.
High pressure slides east of the area Wednesday with a cold front
making passage Thursday/Thursday night time frame for a chance of
showers/thunderstorms.
Low-end shower/thunder chances continue through Saturday as the
region gets caught under cooler cyclonic flow aloft/steep lapse
rates. Otherwise...cooler than normal temperatures expected with
highs Friday/Saturday mainly in the 70s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1202 PM CDT Sat Jun 25 2016
Thunderstorms will push east of the TAF sites early this morning.
Before they do, plan on IFR conditions and wind gusts to around 30
kts in the stronger storms. VFR conditions return by early Sunday
morning. Look for gusty west winds to develop at the TAF sites by
late Sunday morning with speeds of 13 to 17 kts expected and
gusts of 25 to 30 kts possible.
&&
.ARX Watches/Warnings/Advisories...
WI...None.
MN...None.
IA...None.
&&
SHORT TERM...DAS
LONG TERM....DAS
AVIATION...WETENKAMP
Hazardous weather outlook, Jun 25, 7:33 PM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
833 PM CDT SAT JUN 25 2016
WIZ017-029-261200-
TAYLOR-CLARK-
833 PM CDT SAT JUN 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. MAIN THREATS ARE
DAMAGING WINDS...HEAVY RAINFALL...AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-261200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
833 PM CDT SAT JUN 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. MAIN HAZARDS WILL BE
LIGHTNING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
WETENKAMP
In the hours before
Special weather statement, Jun 25, 6:44 PM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
744 PM CDT SAT JUN 25 2016
WIZ017-029-260200-
TAYLOR-CLARK-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE
744 PM CDT SAT JUN 25 2016
...THUNDERSTORMS TO BRING GUSTY WINDS AND HEAVY RAIN THROUGH 9
PM...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT TAYLOR
AND CLARK COUNTIES THROUGH 9 PM. THESE STORMS WILL PRODUCE GUSTY
WINDS UP TO 40 MPH ALONG WITH BRIEF HEAVY RAIN. AN ISOLATED SEVERE
THUNDERSTORM MAY DEVELOP AS WELL. SEEK SHELTER INDOORS WHILE THESE
STORMS MOVE THROUGH.
AJ
Special weather statement, Jun 25, 7:09 PM CST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
809 PM CDT SAT JUN 25 2016
WIZ033-034-041-042-260215-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-
INCLUDING THE CITIES OF...ARCADIA...WHITEHALL...
BLACK RIVER FALLS...LA CROSSE...SPARTA...TOMAH
809 PM CDT SAT JUN 25 2016
...THUNDERSTORMS DEVELOPING WITH GUSTY WINDS AND HEAVY RAIN
POSSIBLE...
AT 8 PM...SCATTERED SHOWERS AND THUNDERSTORMS WERE PRESENT NORTH
OF INTERSTATE 90 THROUGH TREMPEALEAU AND JACKSON COUNTIES. EXPECT
THESE STORMS TO BECOME MORE NUMEROUS BY 9 PM. GUSTY WINDS UP TO
35 MPH AND BRIEF HEAVY RAIN ARE POSSIBLE FROM THE STORMS.
WIZ043-044-260215-
JUNEAU-ADAMS-
INCLUDING THE CITIES OF...MAUSTON...FRIENDSHIP
809 PM CDT SAT JUN 25 2016
...THUNDERSTORMS EXPECTED TO DEVELOP BY 9 PM WITH GUSTY WINDS AND
HEAVY RAIN POSSIBLE...
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS
JUNEAU AND ADAMS COUNTIES BY 9 PM. THE STORMS MAY PRODUCE GUSTY
WINDS UP TO 35 MPH AND BRIEF HEAVY RAIN.
AJ
Special weather statement, Jun 25, 8:39 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
939 PM CDT SAT JUN 25 2016
WIZ017-029-260330-
TAYLOR-CLARK-
939 PM CDT SAT JUN 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN TAYLOR AND
NORTHWESTERN CLARK COUNTIES...
AT 936 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF RICE LAKE TO 5 MILES
EAST OF COLFAX. THE STORMS WERE MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
JUMP RIVER AROUND 10 PM CDT.
THORP AROUND 1030 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RESEBURG...GILMAN...
LUBLIN...EIDSVOLD AND PERKINSTOWN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4489 9075 4490 9092 4538 9092 4538 9050
TIME...MOT...LOC 0236Z 273DEG 32KT 4534 9127 4498 9158
AJ
Special weather statement, Jun 25, 8:54 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
954 PM CDT SAT JUN 25 2016
IAZ008-MNZ094-260345-
MITCHELL-MOWER-
954 PM CDT SAT JUN 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MITCHELL AND
MOWER COUNTIES THROUGH 1045 PM...
AT 949 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES WEST OF AUSTIN TO
JOICE. THE STORMS WERE MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
AUSTIN AROUND 1000 PM CDT.
BROWNSDALE AND ROSE CREEK AROUND 1005 PM CDT.
GRAND MEADOW AROUND 1030 PM CDT.
ST. ANSGAR AND LYLE AROUND 1035 PM CDT.
STACYVILLE AND ADAMS AROUND 1045 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RACINE...DEXTER...
MAPLEVIEW...ELKTON AND CARPENTER.
USE CAUTION IF TRAVELING, ESPECIALLY THROUGH AUSTIN. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4372 9305 4378 9245 4336 9269 4333 9302
4350 9303 4350 9305
TIME...MOT...LOC 0249Z 258DEG 30KT 4369 9305 4335 9342
AJSpecial weather statement, Jun 25, 9:54 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 PM CDT SAT JUN 25 2016
MNZ094-095-260445-
MOWER-FILLMORE-
1054 PM CDT SAT JUN 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MOWER AND
FILLMORE COUNTIES...
AT 1053 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR STEWARTVILLE TO NEAR LE
ROY...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SPRING VALLEY AROUND 1100 PM CDT.
WYKOFF AROUND 1110 PM CDT.
CHATFIELD AND FOUNTAIN AROUND 1120 PM CDT.
PRESTON AROUND 1125 PM CDT.
LANESBORO AROUND 1135 PM CDT.
HARMONY AROUND 1140 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FILLMORE...
WASHINGTON...RACINE...CHERRY GROVE AND BRISTOL.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4383 9254 4385 9192 4350 9200 4350 9262
TIME...MOT...LOC 0353Z 260DEG 30KT 4378 9246 4349 9255
AJ
Special weather statement, Jun 25, 10:51 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1151 PM CDT SAT JUN 25 2016
IAZ009>011-019-029-030-MNZ088-095-096-WIZ029-033-034-041-042-053-054-
260545-
HOWARD-CLAYTON-CHICKASAW-FAYETTE-WINNESHIEK-ALLAMAKEE-WINONA-HOUSTON-
FILLMORE-MONROE-LA CROSSE-TREMPEALEAU-CLARK-CRAWFORD-VERNON-JACKSON-
1151 PM CDT SAT JUN 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN...
AT 1148 PM CDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
EXTENDING FROM NEAR THORP WISCONSIN TO NEAR CLARKSVILLE IOWA.
MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4264 9208 4291 9208 4291 9242 4460 9098
4460 9092 4503 9059 4503 9032 4412 9031
4342 9096 4342 9067 4317 9067 4299 9116
4300 9116 4307 9118 4313 9118 4329 9108
4264 9166
TIME...MOT...LOC 0448Z 271DEG 25KT 4500 9071 4283 9264
JSBThunderstorm Wind, Houston
- When
- June 25, 11:14 PM CST
- Where
- Houston County, 1 mi W of La Crescent
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.830, -91.300
Several trees were blown down in La Crescent.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Missouri, June 25, 20161 death · 61 kt wind · 2 events
- Tornado and Hail in Wisconsin, June 25 to 26, 2016$265,000 · EF1 · 11 events
- Damaging Winds in Georgia, June 25 to 26, 2016$59,000 · 50 kt wind · 12 events
- Tornado in North Carolina, June 25, 20161 injured · $50,000 · EF0 · 1 event
- Tornado and Damaging Winds in Georgia, June 25 to 29, 2016$36,000 · EF0 · 11 events
- Hail and Damaging Winds in Minnesota, June 25 to 26, 20162 injured · 1.25 in hail · 17 events
- Lightning Strike in Arizona, June 25, 2016$30,000 · 1 event
- Damaging Wind in Illinois, June 25, 2016$25,000 · 61 kt wind · 1 event
- Damaging Winds in Colorado, June 25, 2016$20,000 · 65 kt wind · 3 events
- Rip Current in Delaware, June 25, 20162 injured · 1 event
- Damaging Winds in Wisconsin, June 25 to 26, 2016$17,000 · 50 kt wind · 4 events
- Damaging Winds in Wisconsin, June 25, 201661 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642129.